MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT CO. PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIPMENT CO. PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing,qty20 device was being used during a removal spine hardware procedure on (b)(6) 2024, and ¿cautery pencil remained active even when buttons not pushed.Scrub tech noticed the high pitch noise the cautery machine makes and was made awre that the machine was activated.Surgeon went to use the cautery at the same time and noticed it was already activated prior to him puching the button.This cautery pencil did not come inside the spine pack.It was pulled from the supply shelf.¿.The procedure was completed with a second elite pencil and no reported delay.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only such occurrence for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 44 reports, regarding 66 devices, for this device family and failure mode.During this same time frame (b)(4)devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the plp2520, plumepen elite surgical smoke evac pencil, 15ft tubing,qty20 device was being used during a removal spine hardware procedure on (b)(6) 2024, and ¿cautery pencil remained active even when buttons not pushed.Scrub tech noticed the high pitch noise the cautery machine makes and was made awre that the machine was activated.Surgeon went to use the cautery at the same time and noticed it was already activated prior to him puching the button.This cautery pencil did not come inside the spine pack.It was pulled from the supply shelf¿.The procedure was completed with a second elite pencil and no reported delay.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 15FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT CO.
unit a, 11/f.mai wah ind bldg
1-7 wah sing street
kwai chung, nt 13502
HK  13502
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 
7274708358
MDR Report Key18889219
Report Number1320894-2024-00062
Device Sequence Number11512580
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)251031(10)MM20221101
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20221101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic